| Catalog Number |
705.44 |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/23/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A nurse reported that an ophthalmic forceps could not be closed during a vitrectomy surgery and patient was not impacted.
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The investigation is concluded based on the sample evaluation outlined below.The sample was received in its inner and outer blister and with the cover foil showing the lot information.The basket showed some minor level of deformation, but the sample exhibited no other macroscopic signs of damage.The forceps was returned in an open state.The sample shows clear signs of surgery residues.The sample was visually inspected with the aid of a photomicroscope using various magnifications.The visual inspection revealed no immediate issues such as deformation of the forceps arms.The device was then functionally tested, and it was found that the actuation mechanism works as intended and the forceps closes and reopens properly upon actuating the instrument.Finally, the device was subjected to a grasping force test that showed that the sample was able to grasp and hold the corresponding internal control weight (pm80.166/64), which indicates that the product fulfills its requirements regarding the grasping force.Therefore, the customers complaint could not be confirmed.A root cause for the customers reported event could not be determined because the returned product met manufacturer¿s specifications.No action was taken as the returned sample met specifications for tests performed in relation to the reported event.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).